| Catalog Number |
M0035431020 |
| Medical Device Problem Code |
Expulsion (2933)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient.
Event or Problem Description
It was reported that during stent assisted coil embolization case, the operator deployed the stent and then used a microcatheter to deliver two coils.When the subject coil was used to finish the procedure, the resistance was encountered during its delivery.When the subject coil was placed to the location, the operator tried to detach it.The power supply showed successful detachment and the operator retracted the microcatheter.However, the tail of the subject coil went out together with the microcatheter.Thus, it was concluded that the subject coil was not detached successfully.The operator used the stent delivery wire as a medical intervention to separate the subject coil from the microcatheter.The subject coil was separated but part of it protruded from the aneurysm.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional investigations were not conducted as the device was implanted in the patient¿s anatomy and was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The physician reported that the coil was delivered with resistance, and it is possible that the coil was damaged during advancement and became stuck in the microcatheter tip prior to the detachment attempt.However, this cannot be conclusively determined.While there are a number of potential causes for the reported events: ¿main coil protrusion', 'main coil false detachment signal', 'main coil failed/unable to detach', 'coil in catheter friction', 'coil jammed' , because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned.
Event or Problem Description